Alert archive / Oklahoma / Tornado Warnings in 2024
Tornado Warning 57, NWS Tulsa, OK
NWS Tulsa, OK issued this tornado warning at May 8, 2024, 2:10 PM CDT for Craig County, Ottawa County, Oklahoma. It was in force for 50 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 8, 2024, 2:10 PM CDT (19:10 UTC)
- Expired
- May 8, 2024, 3:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Craig County, OK, Ottawa County, OK
The radar
The Tulsa radar (KINX), 104 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 2:20 PM CDT | HAIL 1.25 | 1 Nnw Miami, OK | Social media report of hail from northwest side of Miami. |
| May 8, 2:23 PM CDT | TSTM WND DMG | 1 S Miami, OK | Sheriff reported damage to a home south of Miami. |
| May 8, 2:27 PM CDT | HAIL 1 | Miami, OK | Quarter size hail reported at the EOC in Miami. |
| May 8, 2:38 PM CDT | TSTM WND DMG | 1 Se Miami, OK | Several homes damaged by thunderstorm winds, west of mile marker 311 west bound. Possible tornado. |
| May 8, 2:50 PM CDT | TSTM WND DMG | 3 S Miami, OK | OHP reported metal debris from sign damaged by thunderstorm winds on Turnpike. Highway maintenance enroute. |
| May 8, 2:52 PM CDT | TSTM WND DMG | 2 Sse Miami, OK | OHP reported tree down on Turnpike in the westbound lane. |
| May 8, 2:55 PM CDT | HAIL 1.5 | 2 Wnw Ottawa, OK | Ping Pong hail S590 road, about a 1/2 mile south of highway 10, just east of Miami. Relayed by off duty NWS employee. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.2 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 727 J/kg
- Mixed-layer CIN
- -200 J/kg
- Mixed-layer LCL
- 1295 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
662
WFUS54 KTSA 081910
TORTSA
OKC035-115-082000-
/O.NEW.KTSA.TO.W.0057.240508T1910Z-240508T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tulsa OK
210 PM CDT Wed May 8 2024
The National Weather Service in Tulsa has issued a
* Tornado Warning for...
Northeastern Craig County in northeastern Oklahoma...
Northern Ottawa County in northeastern Oklahoma...
* Until 300 PM CDT.
* At 210 PM CDT, a severe thunderstorm capable of producing a tornado
was located 4 miles northeast of Bluejacket, moving east at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations in or near the path include...
Miami... Commerce...
Quapaw... Welch...
Bluejacket... Picher...
Narcissa... Ottawa...
Peoria... Cardin...
This includes Interstate 44 between mile markers 303 and 324.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3684 9462 3675 9505 3689 9512 3700 9485
3700 9462
TIME...MOT...LOC 1910Z 248DEG 27KT 3684 9500
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$3 follow-up statements
396
WWUS54 KTSA 081915
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
215 PM CDT Wed May 8 2024
OKC035-081924-
/O.CAN.KTSA.TO.W.0057.000000T0000Z-240508T2000Z/
Craig OK-
215 PM CDT Wed May 8 2024
...THE TORNADO WARNING FOR NORTHEASTERN CRAIG COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
&&
LAT...LON 3684 9462 3676 9500 3694 9500 3700 9485
3700 9462
TIME...MOT...LOC 1914Z 250DEG 30KT 3684 9495
$$
OKC115-082000-
/O.CON.KTSA.TO.W.0057.000000T0000Z-240508T2000Z/
Ottawa OK-
215 PM CDT Wed May 8 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR NORTHERN
OTTAWA COUNTY...
At 214 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Narcissa, moving east at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations in or near the path include...
Miami... Commerce...
Quapaw... Picher...
Narcissa... Ottawa...
Peoria... Cardin...
This includes Interstate 44 between mile markers 303 and 324.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3684 9462 3676 9500 3694 9500 3700 9485
3700 9462
TIME...MOT...LOC 1914Z 250DEG 30KT 3684 9495
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$276
WWUS54 KTSA 081929
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
229 PM CDT Wed May 8 2024
OKC115-082000-
/O.CON.KTSA.TO.W.0057.000000T0000Z-240508T2000Z/
Ottawa OK-
229 PM CDT Wed May 8 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR
NORTHEASTERN OTTAWA COUNTY...
At 229 PM CDT, a severe thunderstorm capable of producing a tornado
was located 3 miles east of Miami, moving east at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations in or near the path include...
Miami... Quapaw...
Ottawa... Peoria...
This includes Interstate 44 between mile markers 305 and 324.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3684 9462 3682 9487 3690 9492 3700 9471
3700 9462
TIME...MOT...LOC 1929Z 248DEG 27KT 3688 9481
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$976
WWUS54 KTSA 081944
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
244 PM CDT Wed May 8 2024
OKC115-082000-
/O.CON.KTSA.TO.W.0057.000000T0000Z-240508T2000Z/
Ottawa OK-
244 PM CDT Wed May 8 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR
NORTHEASTERN OTTAWA COUNTY...
At 244 PM CDT, a severe thunderstorm capable of producing a tornado
was located 5 miles north of Wyandotte, moving east at 30 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations in or near the path include...
Miami... Ottawa...
Peoria...
This includes Interstate 44 between mile markers 305 and 324.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3684 9462 3682 9487 3686 9490 3700 9471
3700 9462
TIME...MOT...LOC 1944Z 253DEG 24KT 3687 9471
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at May 8, 1:45 PM CDT, 25 minutes earlier.
Area forecast discussion, May 8, 1:45 PM CDT, 25 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 145 PM CDT Wed May 8 2024 ...New SHORT TERM, LONG TERM... .SHORT TERM... (The rest of this afternoon and tonight) Issued at 145 PM CDT Wed May 8 2024 Thunderstorms continue to develop early this afternoon across northeast Oklahoma in the vicinity of a cold front that extends from near Nowata to near Oilton and back into south-central Oklahoma. Thunderstorm development is expected to continue in the vicinity of the front as it moves east across the region. With the airmass already extremely unstable and very little if any cap in place, any storms that develop will have the potential to become severe rapidly. Giant hail and significant tornadoes will be the main concern with impressive deep layer shear above. The storms are expected to come to an end later this evening as the cold front exits. && .LONG TERM... (Thursday through Wednesday) Issued at 145 PM CDT Wed May 8 2024 Most of the area will be dry on Thursday. However, there will be a small chance of showers/storms across southeast Oklahoma Thursday afternoon/evening as a storm system skirts the area to the south. High pressure is expected to prevail Friday into Saturday with dry conditions forecast area-wide. Shower/storm chances return Sunday and continue into early next week as an upper level low slowly moves out of the Rockies and into the Plains. && .AVIATION... (18Z TAFS) Issued at 1232 PM CDT Wed May 8 2024 Scattered to broken stratocumulus deck this afternoon across E OK/NW AR. As mentioned in previous discussion, scattered strong to severe thunderstorms are expected to develop by late afternoon across this area. Storms will primarily impact the northwest Arkansas TAF sites starting late afternoon through early evening. LIFR visibilities, strong and gusty winds, including hail will be likely in the stronger storms. Behind front, lower clouds will begin to clear from northwest to southeast tonight. && .PRELIMINARY POINT TEMPS/POPS... TUL 54 80 53 76 / 0 0 0 0 FSM 60 84 57 78 / 80 10 10 0 MLC 60 81 57 77 / 10 20 10 0 BVO 49 78 49 76 / 0 0 0 0 FYV 54 80 50 75 / 70 10 10 0 BYV 54 77 50 72 / 70 0 10 0 MKO 55 78 53 75 / 10 10 10 0 MIO 50 76 50 73 / 10 0 0 0 F10 55 78 53 75 / 10 10 10 0 HHW 63 82 58 77 / 70 40 20 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...10 LONG TERM....10 AVIATION...12
Hazardous weather outlook, May 8, 12:40 PM CDT, 1 hour 30 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1240 PM CDT Wed May 8 2024 ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1240 PM CDT Wed May 8 2024 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This afternoon and Tonight. TORNADO. RISK...Elevated. AREA...Southeast Oklahoma and Northwest Arkansas. ONSET...By mid afternoon. SEVERE THUNDERSTORM. RISK...Significant. AREA...Primarily southeast of Interstate 44. ONSET...By mid afternoon. DISCUSSION... Scattered strong to severe thunderstorms will develop by mid to late afternoon across portions of eastern Oklahoma and northwest Arkansas. Destructive hail to the size of softballs will be possible in the stronger storms, including locally damaging winds and isolated tornadoes. Thunderstorms will move further east and south of the local region by mid evening. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY...Thunderstorm Potential. FRIDAY and SATURDAY...No Hazards. SUNDAY through TUESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... A slight chance of thunderstorms will remain across far southeast Oklahoma on Thursday with dry and mild weather for areas further north. The quiet weather pattern will continue for late week into the weekend with thunderstorm chances returning by early next week. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, May 8, 12:50 PM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1250 PM CDT Wed May 8 2024
OKZ056-057-081815-
Craig OK-Nowata OK-
1250 PM CDT Wed May 8 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN CRAIG AND
SOUTHEASTERN NOWATA COUNTIES THROUGH 115 PM CDT...
At 1250 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 6 miles east of Delaware to 2 miles southeast of
Nowata. Movement was northeast at 35 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Nowata...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3695 9539 3687 9528 3663 9556 3674 9565
3684 9554
TIME...MOT...LOC 1750Z 224DEG 29KT 3680 9552 3667 9560
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPHSpecial weather statement, May 8, 1:04 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Tulsa OK
104 PM CDT Wed May 8 2024
OKZ056-057-081830-
Craig OK-Nowata OK-
104 PM CDT Wed May 8 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN CRAIG AND SOUTHEASTERN
NOWATA COUNTIES THROUGH 130 PM CDT...
At 104 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 6 miles southeast of Edna to 3 miles northeast of
New Alluwe. Movement was northeast at 70 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Welch... New Alluwe...
Watova... Hollow...
Centralia... Centrailia...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3699 9504 3697 9504 3695 9501 3694 9502
3660 9540 3660 9567 3700 9536 3700 9501
TIME...MOT...LOC 1804Z 227DEG 61KT 3700 9526 3665 9545
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 8:45 PM CDT | River Flood Advisory | TSA | Adair, Cherokee, Delaware | 10 hr |
| May 8, 12:50 PM CDT | Special Weather Statement | TSA | Nowata | 25 min |
| May 8, 1:04 PM CDT | Special Weather Statement | TSA | Craig | 26 min |
| May 8, 1:22 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 53 min |
| May 8, 1:59 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 46 min |
| May 8, 2:27 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 63 min |
| May 8, 3:11 PM CDT | Areal Flood Advisory | TSA | Ottawa | 3 hr |
| May 8, 3:11 PM CDT | Special Weather Statement | TSA | Ottawa | 34 min |
| May 8, 3:14 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 46 min |
| May 8, 3:32 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Rogers | 43 min |
| May 8, 3:47 PM CDT | Areal Flood Advisory | TSA | Ottawa | 3 hr |
| May 8, 3:59 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 18 min |
| May 8, 4:04 PM CDT | Special Weather Statement | TSA | Ottawa | 41 min |
| May 8, 4:08 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 52 min |
| May 8, 4:27 PM CDT | Severe Thunderstorm Warning | TSA | Delaware, Mayes | 48 min |
| May 8, 4:55 PM CDT | Areal Flood Advisory | TSA | Delaware | 3 hr |
| May 8, 5:03 PM CDT | Special Weather Statement | TSA | Delaware | 27 min |
| May 8, 5:36 PM CDT | Special Weather Statement | TSA | Delaware | 24 min |
| May 8, 6:04 PM CDT | Special Weather Statement | TSA | Delaware | 26 min |
| May 8, 6:21 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware | 39 min |
| May 8, 6:26 PM CDT | Areal Flood Advisory | TSA | Delaware | 2 hr |
| May 8, 6:28 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 47 min |
| May 8, 6:41 PM CDT | Special Weather Statement | TSA | Muskogee | 34 min |
| May 8, 6:48 PM CDT | Special Weather Statement | TSA | Haskell | 27 min |
| May 8, 6:52 PM CDT | Special Weather Statement | TSA | Cherokee | 38 min |
| May 8, 6:57 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 48 min |
Nearby
Tornado Warnings in Oklahoma, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.